Heart Pounding, Could it be Atrial Fibrillation?

Hi, I've just been reading the side effects on my Tramadol 50mg Capsules leaflet & it mentions that it could cause heart problems such as a fast, pounding heart feeling, amongst other effects.

I've just been reading the posts about Atrial Fibrillation & now am thinking of asking my gp to stop the Tramadol altogether - I've stopped having the Slow Release Capsules 'cos it caused me to hear noises & have bad dreams.

But, now I'm worrying that my heart probs could be symptoms of AF.

I'm going to go to my gp & change the Tramadol for something else, but do you think I should mention the AF to him? I'm a bit wary of speaking to the doctors at my practice about things like this, as they have me down on their computer that I am a hypochondriac - this was before my health probs like fibro were diagnosed, but it's still there.


Julie xxx

7 Replies

  • thank you

    [Edited by Admin] [Removed as per guidelines as link is considered promotion of products/services]

  • Hi Julie,

    Im really sorry, I cant answer your questions about Tramadol, but what I will say is that I think it is really awful that your GP has you down as a hypochondriac! What a cheek! My advice to you would be, if you have any concerns about your health, or any of the meds you are on, and it is worrying you, you must mention it to your GP, that is what they are there for, please dont sit at home and worry about it, just make an appointment and put your mind at rest, its so easy to get ourselves all worked up about things we read on the internet and hear about, I think you need some reassurance from your doctor, you will feel better Im sure.

    sending you a reassuring (((hug))) xxx Take care.xx

  • Hi Julie, I too take tramadol and also have palpitations and a racing heart. I have also thought about Atrial Fibrillation. I have put off going to my doctor. Five weeks ago I was in the middle of a big flare up that lasted 3 weeks during that time my heart was misbehaving I was getting dizzy and feeling faint it was beating so fast. I think I could possibly have made it worse by getting stressed about it. I finally plucked up the courage to make an appointment I see my GP on Tuesday. I am going to ask that question so I'll let you know how I get on. This however is what my GP will tell me, if you are worried do go and see your GP to put your mind at rest. I must admit I haven't had those symptoms for two weeks since I came out of the flare up. I'm going to make a note to see if it's only when I have a flare up. I have noticed that it has got worse over time, or maybe the flare up wasn't as bad, I don't know. Speak to you soon . Xx

  • Hi Julie,

    Just wanted to say I agree with snicky, your GP seems incredibly rude, maybe you need to rethink whether he is the right doctor for you !

    I've take in tramadol in the past and have had palpitations as a side effect. However, Atrial Fibrillation would make its presence more clearly....ll I have a friend who has AF and having witnessed her having an incident with it, I can say that is was completely different to anything like racing heart and palpitations. As you have such an unpleasant doctor perhaps next time you feel your heart doing abnormal things, get yourself off to A&E, where you will be treated without the prejudice of your doctor.......just a thought !

    Wishing you well

    Foggy x

  • Thanks for the replies to my post. I am going to make an appointment to see a gp & be up front about how I feel, think if I write down how I feel when I get the pounding of my heart, then it'll be better than me sitting in the gp's room, stuttering & stammering & trying to remember how to describe it! Perhaps then he won't be so dismissive of me. Also, I have had enough of the side effects of Tramadol & I'm gonna ask him if I could do without this pain. I already take quite a few different pain meds anyway, perhaps if I drop one, then I might start feeling better without it & those stinking side effects!

    Thanks again folks,

    Gentle Hugs,

    Julie xxx

  • Hi Julie. Will echo everyone else's replies - go to your doctor! I can sympathise with the palpitations and other worrying feelings in the chest. They need to be checked out. How awful that your doctor thinks you are a hypochondriac. I took myself of Pregabalin because of these feelings and told my doctor. At first he said I should not have just stopped but then agreed to take me off them as my resting heart rate was 100. Haven't had them as bad since stopping drugs but still get them. Because of my history of depression and anxiety doctor thought the heart rate was due to them and I was stressing. Good luck and take care.

  • Hi all. Not sure who this will reach, but I hope this helps. I only found this article because I Googled "Tramadol AFIB". Most important, Julie I hope you went to the Doctor. I only recently started taking tramadol. I was diagnosed with AFIB five years ago and I know when it's acting up. I only recently took this medication just a few times and quickly stopped. I layed in bed just terrified because my heart felt like it was going to jump out of my chest. It was racing at a rate of 130 times a minute. When I stood up, I quickly sat back down because I almost went down. Zero energy and out of breath just showering. I was late for my first day on the job because I had to keep resting as I got ready for work. Luckily, I still have that job. AFIB is nothing to mess around with. About that GP, COMPLETELY unprofessional. No good.

You may also like...